Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 64, NWS Shreveport, LA

March 18, 2016Ouachita Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2016, 1:30 PM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2016, 1:30 PM CDT (18:30 UTC)
Expired
Mar 18, 2016, 2:00 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 1:35 PM CDTHAIL 1Sterlington, LAPUBLIC PHOTO OF QUARTER SIZE HAIL ON KNOE-TV FACEBOOK PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-466 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

347 
WUUS54 KSHV 181830
SVRSHV
LAC073-111-181900-
/O.NEW.KSHV.SV.W.0064.160318T1830Z-160318T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 200 PM CDT

* AT 130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STERLINGTON...
  OR 11 MILES NORTHWEST OF SWARTZ...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STERLINGTON...LOCH LOMON...SPENCER...DESHARD...GUTHRIE AND PERRYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3264 9218 3275 9219 3277 9206 3274 9205
      3273 9207 3269 9205 3270 9204 3271 9204
      3270 9202 3271 9197 3268 9197 3267 9195
      3267 9192 3266 9191
TIME...MOT...LOC 1830Z 267DEG 29KT 3269 9211 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:00 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 18, 10:00 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT FRI MAR 18 2016

.DISCUSSION...
WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF
COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND
EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH
THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE
FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS
CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX.

NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME.
WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS
AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY.
/VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  51  61  37 /  50  50  20   0
MLU  71  52  60  39 /  50  50  20   0
DEQ  65  40  60  29 /  60  40  10   0
TXK  68  44  60  35 /  60  50  10   0
ELD  68  47  59  33 /  50  50  10   0
TYR  72  46  60  36 /  60  50  10   0
GGG  72  48  61  36 /  60  50  20   0
LFK  79  54  64  39 /  50  60  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08
Hazardous weather outlook, Mar 18, 11:39 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CDT FRI MAR 18 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1139 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO
NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY
AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE
REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE
AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH
THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST
TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS
WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING
TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS
EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES.
ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER
VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN
PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Mar 18, 12:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT FRI MAR 18 2016

LAZ006-014-181815-
UNION LA-OUACHITA LA-
1237 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 115 PM CDT...

AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLAIBORNE...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...STERLINGTON...LOCH LOMON...
GUTHRIE...EUREKA...DESHARD...DREW...FAIRBANKS...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND PERRYVILLE.

LAT...LON 3249 9234 3267 9238 3274 9206 3274 9205
      3273 9206 3269 9205 3270 9204 3271 9204
      3270 9202 3271 9197 3268 9197 3266 9194
      3267 9192 3266 9191 3260 9193 3253 9191
TIME...MOT...LOC 1736Z 259DEG 30KT 3260 9228

13
Special weather statement, Mar 18, 12:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT FRI MAR 18 2016

LAZ005-006-181830-
UNION LA-LINCOLN LA-
1237 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN
LINCOLN PARISHES UNTIL 130 PM CDT...

AT 1237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF RUSTON...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUSTON...FARMERVILLE...DUBACH...VIENNA...DOWNSVILLE...BAYOU D ARBONNE
LAKE...UNIONVILLE...D ARBONNE...MOUNT ZION AND SHILOH.

LAT...LON 3254 9266 3271 9276 3295 9229 3271 9215
TIME...MOT...LOC 1737Z 243DEG 23KT 3266 9263

13
Special weather statement, Mar 18, 12:39 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 PM CDT FRI MAR 18 2016

ARZ073-LAZ004>006-181830-
UNION AR-UNION LA-CLAIBORNE LA-LINCOLN LA-
1239 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNIONUNION UNION...
NORTHWESTERN UNION...NORTHWESTERN LINCOLN AND EAST CENTRAL CLAIBORNE
PARISHES UNTIL 130 PM CDT...

AT 1238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF BERNICE...OR 13 MILES EAST OF HOMER...MOVING NORTHEAST
AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BERNICE...STRONG...COOLEY...MARION...LISBON...SPEARSVILLE...LILLIE...
LOCKHART...CORNEY LAKE...AURELLE...CORINTH...OAKLAND...TAYLORVILLE...
ANTIOCH AND SUMMERFIELD.

LAT...LON 3269 9286 3285 9296 3314 9239 3290 9225
TIME...MOT...LOC 1738Z 242DEG 23KT 3280 9283

13
Special weather statement, Mar 18, 12:50 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT FRI MAR 18 2016

LAZ001-002-181815-
BOSSIER LA-CADDO LA-
1250 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CADDO AND WEST CENTRAL
BOSSIER PARISHES UNTIL 115 PM CDT...

AT 1249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLANCHARD...OR NEAR SHREVEPORT...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...BLANCHARD...FOSTERS...EASTWOOD...RED CHUTE...
FERGUSON AND BODCAU.

LAT...LON 3250 9386 3258 9389 3268 9361 3253 9357
TIME...MOT...LOC 1749Z 255DEG 26KT 3255 9380

13
Local storm report, Mar 18, 1:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             6 NNW BOSSIER CITY      32.59N  93.71W
03/18/2016  E1.00 INCH       BOSSIER            LA   PUBLIC

            QUARTER SIZE HAIL REPORTED IN ROSEDALE PLACE
            SUBDIVISION.

&&

EVENT NUMBER SHV1600240

20
Local storm report, Mar 18, 1:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             BOSSIER CITY            32.52N  93.66W
03/18/2016  E1.75 INCH       BOSSIER            LA   PUBLIC

            GOLFBALL SIZE HAIL REPORTED AT AIRLINE HIGH SCHOOL.

&&

EVENT NUMBER SHV1600241

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 10:59 PM CDTSpecial Weather StatementSHVRed River61 min
Mar 17, 11:11 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River49 min
Mar 17, 11:50 PM CDTSpecial Weather StatementSHVJackson55 min
Mar 18, 12:56 AM CDTSpecial Weather StatementSHVOuachita34 min
Mar 18, 5:42 AM CDTSpecial Weather StatementSHVUnion33 min
Mar 18, 12:37 PM CDTSpecial Weather StatementSHVOuachita38 min
Mar 18, 12:39 PM CDTSpecial Weather StatementSHVUnion51 min
Mar 18, 12:46 PM CDTSevere Thunderstorm WarningSHVOuachita, Union44 min
Mar 18, 12:50 PM CDTSpecial Weather StatementSHVCaddo25 min
Mar 18, 12:57 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo34 min
Mar 18, 1:20 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Ouachita, Union55 min
Mar 18, 2:07 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union53 min
Mar 18, 3:01 PM CDTSpecial Weather StatementSHVBossier44 min
Mar 18, 3:02 PM CDTSpecial Weather StatementSHVDe Soto43 min
Mar 18, 3:03 PM CDTSpecial Weather StatementSHVDe Soto42 min
Mar 18, 3:04 PM CDTSpecial Weather StatementSHVClaiborne41 min
Mar 18, 3:07 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union68 min
Mar 18, 3:46 PM CDTSpecial Weather StatementSHVLincoln44 min
Mar 18, 3:47 PM CDTSpecial Weather StatementSHVBienville43 min
Mar 18, 4:23 PM CDTSpecial Weather StatementSHVOuachita52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.